Article Text

PDF

Disseminated intravascular coagulation, antiphospholipid antibodies, and ischaemic necrosis of extremities.
  1. A G Bird,
  2. R Lendrum,
  3. R A Asherson,
  4. G R Hughes

    Abstract

    A middle aged woman presented with acute, severe, intravascular coagulation leading to ischaemic necrosis of the extremities. Pulmonary involvement required artificial ventilation, and there was evidence of hepatic, pancreatic, and renal damage, which resolved without complication. These events may have been triggered by the ingestion of compound diuretic tablets. The finding of the 'lupus anticoagulant' and anticardiolipin antibodies, together with high titre antinuclear factor in the serum, and antibodies to extractable nuclear antigen (RNP), and a past history of spontaneous abortion, suggest that this was a dramatic manifestation of an immune connective tissue disorder.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.